Alert archive / Pennsylvania / High Wind Warnings in 2006

High Wind Warning 4, NWS Pittsburgh, PA

November 30, 200612 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio

NWS Pittsburgh, PA issued this high wind warning at Nov 30, 2006, 2:32 PM EST for 12 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It took effect at Dec 1, 2006, 7:00 AM EST. It was in force for 14 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2006, 2:32 PM EST (19:32 UTC)
In effect from
Dec 1, 2006, 7:00 AM EST
Expired
Dec 1, 2006, 9:00 PM EST
In force
14 hr
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 10:10 AM ESTNON-TSTM WND DMGFollansbee, WVTREES DOWN ON ELDERSVILLE ROAD NEAR FOLLANSBEE.
Dec 1, 10:30 AM ESTNON-TSTM WND DMGMoundsville, WVLINES DOWN/POWER OUTAGE ALONG ROUTE 250 AND CHASE LANE.
Dec 1, 10:35 AM ESTNON-TSTM WND DMG10 E New Martinsville, WVTREES DOWN ALONG ROUTE 7 IN WILEYVILLE.
Dec 1, 11:00 AM ESTNON-TSTM WND DMGAmbridge, PANUMEROUS TREES AND LARGE LIMBS REPORTED DOWN.
Dec 1, 11:05 AM ESTTSTM WND DMG4 N Barkeyville, PATREES DOWN ALONG STATE ROUTE 8.
Dec 1, 11:15 AM ESTNON-TSTM WND GST 64Franklin, PA
Dec 1, 11:20 AM ESTNON-TSTM WND DMGFreeport, PATREES DOWN ALONG MCKEAN ROAD.
Dec 1, 11:30 AM ESTTSTM WND DMGFreeport, PATREES DOWN AROUND BUFFALO TOWNSHIP.
Dec 1, 11:35 AM ESTTSTM WND DMGPittsburgh, PATREES DOWN ALONG AMBERSON AV. IN SHADYSIDE.
Dec 1, 12:00 PM ESTTSTM WND DMG3 W Mars, PATREES DOWN AROUND CRANBERRY TOWNSHIP.
Dec 1, 12:00 PM ESTNON-TSTM WND DMG12 Wnw Punxsutawney, PALARGE POLE BUILDING DESTROYED 2 MILES EAST OF RINGGOLD.
Dec 1, 12:00 PM ESTNON-TSTM WND DMGWest Liberty, WVNUMEROUS TREES AND POWER LINES DOWN.
Dec 1, 12:20 PM ESTHAIL 0.88Punxsutawney, PACORRECTED TIME. ORIGINAL TRANSMISSION SHOWED 1220 AM DEC 1. CORRECT TIME 1220 PM EST DEC 1. HAIL 7/8 INCHES IN DIAMETER.
Dec 1, 12:20 PM ESTHAIL 0.88Punxsutawney, PA
Dec 1, 12:30 PM ESTNON-TSTM WND DMGGreensboro, PANUMEROUS TREES AND POWER LINES DOWN.
Dec 1, 12:35 PM ESTNON-TSTM WND GST 603 E Morristown, OHLARGE TREE BLOWN DOWN ONTO TRAILER. NO INJURIES.
Dec 1, 1:00 PM ESTNON-TSTM WND DMGGreenville, PANUMEROUS TREES DOWN.
Dec 1, 1:00 PM ESTNON-TSTM WND DMGPittsburgh, PANUMEROUS LARGE BRANCHES AND UTILITY POLES DOWN IN THE LAWRENCVILLE AREA.
Dec 1, 2:00 PM ESTNON-TSTM WND DMG5 S Tionesta, PATREE DOWN ON SR36.
Dec 1, 2:00 PM ESTNON-TSTM WND DMGKnox, PATREES DOWN.
Dec 1, 2:00 PM ESTNON-TSTM WND DMGMars, PATREE DOWN.
Dec 1, 2:20 PM ESTTSTM WND DMGMonongahela, PATREES DOWN.
Dec 1, 3:00 PM ESTNON-TSTM WND GST 602 E Salem, OHTREES DOWN.
Dec 1, 3:00 PM ESTNON-TSTM WND DMG1 W Toronto, OHCORRECTED REPORT. CORRECTED COUNTY NAME. NUMEROUS TREES DOWN COUNTYWIDE IN JEFFERSON COUNTY OHIO. PREVIOUS REPORT OF TORONTO BEING IN HANCOCK COUNTY IS INCORRECT.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGBarnesville, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGCadiz, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGCaldwell, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGCambridge, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGCarrollton, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGCoshocton, OHNUMEROUS TREES AND POWER LINES DOWN.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGGrant Town, WVTREES DOWN COUNTY WIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGNew Castle, PANUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGNew Philadelphia, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGRichmond, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGWoodsfield, OHNUMEROUS TREES DOWN COUNTYWIDE.
Dec 1, 3:00 PM ESTNON-TSTM WND DMGZanesville, OHNUMEROUS TREES DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 301932
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EST THU NOV 30 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-010345-
/O.UPG.KPBZ.HW.A.0003.061201T1400Z-061202T0500Z/
/O.NEW.KPBZ.HW.W.0004.061201T1800Z-061202T0200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
232 PM EST THU NOV 30 2006

...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 9 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY. AS THE
FRONT PASSES SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE
POSSIBLE. BEHIND THE FRONT FRIDAY AFTERNOON INTO EARLY EVENING 
STRONG SOUTHWEST WINDS WITH GUSTS TO 60 MPH ARE LIKELY. HIGHER
WIND GUSTS WILL BE POSSIBLE ACROSS HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
5 follow-up statements
000 
WWUS71 KPBZ 010220
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
920 PM EST THU NOV 30 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-011030-
/O.CON.KPBZ.HW.W.0004.061201T1800Z-061202T0200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
920 PM EST THU NOV 30 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM EST
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM EST
FRIDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY. AS THE
FRONT PASSES SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE
POSSIBLE. BEHIND THE FRONT FRIDAY AFTERNOON INTO EARLY EVENING
STRONG SOUTHWEST WINDS WITH GUSTS TO 60 MPH ARE LIKELY. HIGHER
WIND GUSTS WILL BE POSSIBLE ACROSS HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KPBZ 010858
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 AM EST FRI DEC 1 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ029-031-032-
WVZ001>004-012-021>023-041-011700-
/O.EXT.KPBZ.HW.W.0004.061201T1400Z-061202T0200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-
GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...WASHINGTON...CANONSBURG...
DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...
WAYNESBURG...FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...
TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...
THOMAS
358 AM EST FRI DEC 1 2006

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE WITH THE
PASSAGE OF THE FRONT. BEHIND THE FRONT, STRONG SOUTHWEST WINDS
WITH GUSTS TO 60 MPH ARE LIKELY. HIGHER WIND GUSTS WILL BE
POSSIBLE ACROSS HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ007>009-013>016-020>023-030-011700-
/O.EXT.KPBZ.HW.W.0004.061201T1700Z-061202T0200Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN
358 AM EST FRI DEC 1 2006

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM EST
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM
EST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE WITH THE
PASSAGE OF THE FRONT. BEHIND THE FRONT, STRONG SOUTHWEST WINDS
WITH GUSTS TO 60 MPH ARE LIKELY. HIGHER WIND GUSTS WILL BE
POSSIBLE ACROSS HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

15
000 
WWUS71 KPBZ 011157
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 AM EST FRI DEC 1 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-012000-
/O.EXT.KPBZ.HW.W.0004.061201T1200Z-061202T0200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
657 AM EST FRI DEC 1 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE WITH THE
PASSAGE OF THE FRONT. BEHIND THE FRONT... STRONG SOUTHWEST WINDS
WITH GUSTS TO 60 MPH ARE LIKELY. HIGHER WIND GUSTS WILL BE
POSSIBLE ACROSS HIGHER ELEVATIONS.

RESIDENTS SHOULD SECURE LOOSE OBJECTS AROUND THE HOUSE. MOTORISTS
SHOULD BE ALERT FOR SUDDEN CROSS GUSTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KPBZ 011557
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1057 AM EST FRI DEC 1 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-020000-
/O.CON.KPBZ.HW.W.0004.000000T0000Z-061202T0200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1057 AM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY. SHOWERS AND
THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE WITH THE
PASSAGE OF THE FRONT. BEHIND THE FRONT... STRONG SOUTHWEST WINDS
WITH GUSTS TO 60 MPH ARE LIKELY. HIGHER WIND GUSTS WILL BE
POSSIBLE ACROSS HIGHER ELEVATIONS.

RESIDENTS SHOULD SECURE LOOSE OBJECTS AROUND THE HOUSE. MOTORISTS
SHOULD BE ALERT FOR SUDDEN CROSS GUSTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KPBZ 012013
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
313 PM EST FRI DEC 1 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-020200-
/O.CON.KPBZ.HW.W.0004.000000T0000Z-061202T0200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
313 PM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

A STRONG COLD FRONT HAS MOVED EAST OF THE DISTRICT. BEHIND THE
FRONT... STRONG SOUTHWEST WINDS WITH GUSTS OF 60 TO 65 MPH ARE
LIKELY. HIGHER WIND GUSTS WILL BE POSSIBLE ACROSS HIGHER
ELEVATIONS.

RESIDENTS SHOULD SECURE LOOSE OBJECTS AROUND THE HOUSE. MOTORISTS
SHOULD BE ALERT FOR SUDDEN CROSS GUSTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Nov 30, 2:20 AM EST, 12 hours 12 minutes earlier.

Area forecast discussion, Nov 30, 2:20 AM EST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 AM EST THU NOV 30 2006

.SHORT TERM /THROUGH TONIGHT/...
POPS FOR TDA HIER THAN PREV MODEL RUNS. RAISED POPS AND AGREE WITH
TIMING OF SHWRS PROVIDED BY AVIATION FCSTR BELOW. ADDED WIND GUSTS
20-25 MPH THIS AFTN, THEN A LULL OVERNIGHT, BEFORE GREAT WIND EVENT
FRI. TOOK AVG OF GFS AND NGM TEMPS (ETA SEEMS WAY TOO HI GIVEN EXPECTED
CLDS AND RAIN.
&&

.LONG TERM /FRI THROUGH THU/...
QUITE A WIND AND THUNDER-STORM FOR FRI. IN BUFKIT, NAM SHOWS SFC WIND
GUSTS DURING FRI: PIT 53, HLG 54, DUJ 55, MGW 55, ZZV 56. (ADD 8 FOR
MPH). WL DO HI WIND WATCH 14Z FRI-05Z SAT WITH STRONG COLD FRONT AND
DEEPENING LOW. MODELS NOW FARTHER WEST AND A BIT SLOWER WITH SURFACE
LOW FRI MOVING ACROSS OHIO. BUT BOTH GFS AND NAM HAVE PRIMARY LOW IN
APPROX SAME POSITION. SOME WRAP AROUND SNOW SHOWERS FRI NIGHT. BOUNDARY
LAYER WIND TOO WSWLY FOR LAKE EFFECT. SURFACE HIGH LOOKS TO BUILD IN BY
SAT, REDUCING COVERAGE OF SNOW SHOWERS. REMAINDER OF EXTENDED WILL
FEATURE BELOW NORMAL TEMPERATURES. BEST CHANCE FOR SNOW SHOWERS NOW
LOOKS TO BE MON WITH REINFORCING COLD ADVECTION AS LOW PRESSURE MOVES
ALONG THE EAST COAST.
&&

.AVIATION...
WEAKNESS IN THE UPPER LEVEL RIDGE PRODUCING SOME SPOTTY PRECIP IN
NORTHERN W VA, AND MORE STEADY RAINS BACK ALONG IND-OH BORDER. TIMING
BRINGS THE WVA SEGMENT AROUND 11Z TO PIT IF IT HOLDS TOGETHER. NEXT
BATCH COULD BE LATE MORNING INTO THE AFTERNOON WITH TEMPO LOWERING OF
CIGS TO AROUND 020 ACCORDING TO CROSS SECTIONS. CROSS SECTIONS AGAIN
SHOWING CIGS RISING AS SOUTHERN PORTS BREAK INTO THE WARM SECTOR
TONIGHT. NORTHERN TERMINALS CLOSER TO NEAR-STATIONARY BOUNDARY CAN
BRING IN -SHRA MID TO LATE MORNING...THEN MORE STEADY PRECIP LATER THIS
AFTN AND OVERNIGHT WITH LOWERING CIGS TO MVFR. WINDS S-SW AROUND 10 KT
WITH SOME GUSTINESS THIS AFTN. WILL BE CONSIDERING POSSIBLE LLWS IN
NEXT ISSUANCE FOR OVERNIGHT AFT 06Z.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HI WIND WATCH 9AM FRI TO 1159PM FRI FOR MDZ001.
OH...HI WIND WATCH 9AM FRI TO 1159PM FRI FOR
     OHZ039>041-048>050-057>059-068-069.
PA...HI WIND WATCH 9AM FRI TO 1159PM FRI FOR
     PAZ007>009-013>016-020>023-029>032.
WV...HI WIND WATCH 9AM FRI TO 1159PM FRI FOR
     WVZ001>004-012-021>023-041.
&&
Hazardous weather outlook, Nov 30, 3:27 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 AM EST THU NOV 30 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-301700-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
327 AM EST THU NOV 30 2006

HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL
OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY. THERE WILL
BE SOME STRONG THUNDERSTORMS WITH DAMAGING WIND, AND THEN BEHIND
THE FRONT, GUSTS IN THE NEIGHBORHOOD OF 60 MPH. MOUNTAIN TOPS
COULD SEE EVEN MORE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:10 AM ESTHigh Wind WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more11 hr

Nearby

High Wind Warnings in Pennsylvania, 2006High Wind Warnings in Ohio, 2006High Wind Warnings in West Virginia, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.